Arkansas, 2006

Hail and Damaging Winds in Arkansas, August 14, 2006

August 14, 2006 · NWS MEG · 9 events in 7 counties and zones

8 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$21,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 14, 2:15 PM CST, 2 hours 32 minutes earlier.

Area forecast discussion, Aug 14, 2:15 PM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
315 PM CDT MON AUG 14 2006

A FRONT IS POISED TO MOVE SOUTHEASTWARD INTO THE MIDSOUTH ATTM.
TRWS ARE PRESENTLY DEVELOPING IN THE AREA WHILE OTHERS ARE
CLOSER TO THE FRONT IN NW AR AND SE MO. EXPECT ACTIVITY TO
INCREASE THROUGH THE REST OF THE AFTERNOON AND LAST WELL INTO
EVENING HOURS. BETTING ON 30 TO 40 PERCENT COVERAGE.

TRWS UPSTREAM HAVE PLENTY OF TIME TO INTENSIFY BEFORE SUNSET. SPC
SAYING NORTHERN COUNTIES COULD BE AFFECTED BY STRONGER STORMS
AND PARTS OF THE MIDSOUTH ARE BEING MONITORED FOR A POSSIBLE
THUNDERSTORM WATCH. SEVERE STORMS HAVE BEEN DETECTED BY SGF AND
LIT ALREADY.

FRONT SHOULD BE SOUTH OF US BY TUE MORNING. ONLY SOUTHERN
COUNTIES WILL HAVE MUCH OF A CHANCE OF RAIN. HIGHS ARE GOING TO
BE 5 TO 8 DEGREES COOLER.

A DRY PATTERN IS THEN ON TAP TUESDAY AND WEDNESDAY DUE TO THE
HIGH THAT IS PUSHING THE FRONT DOWN INTO THE AREA.

AN INVERTED TROUGH SHOULD BEGIN TO BRING SHOWERS BACK INTO
SOUTHEASTERN COUNTIES OF THE MIDSOUTH THURSDAY. SHOWER COVERAGE
WILL INCREASE FROM THE SOUTHEAST FRI. AFTERNOON AND EVENING
THUNDERSTORMS ARE FORECAST DURING THE COMING WEEKEND.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE

&&

RENCH
Hazardous weather outlook, Aug 14, 2:30 PM CST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
330 PM CDT MON AUG 14 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-151100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-
PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-
SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-
TUNICA-UNION-WEAKLEY-YALOBUSHA-
322 PM CDT MON AUG 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST
ARKANSAS...THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST
TENNESSEE.

.DAY ONE...TONIGHT

A HEAT ADVISORY IS IN EFFECT UNTIL 7 PM FOR PORTIONS OF
THE MIDSOUTH MAINLY SOUTH LINE FROM CROSS COUNTY ARKANSAS TO
MCNAIRY COUNTY TENNESSEE. THE COMBINATION OF HIGH TEMPERATURES IN
THE UPPER 90S WITH HIGH HUMIDITY WILL PRODUCE HEAT INDEX VALUES
OF 105 OR ABOVE.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF A
LINE FROM JONESBORO TO PARIS. MAIN THREATS FROM THESE STORMS WILL
BE DOWNBURSTS...LIGHTNING...AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

RENCH

In the hours before

Special weather statement, Aug 14, 4:13 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
513 PM CDT MON AUG 14 2006

ARZ017-142245-
LAWRENCE AR-
513 PM CDT MON AUG 14 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAWRENCE COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING WINDS OVER 40 MPH WAS
LOCATED 4 MILES SOUTHWEST OF STRAWBERRY AT 512 PM CDT...MOVING EAST
AT 30 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

PEOPLE IN LAWRENCE COUNTY SHOULD MONITOR THIS STORM CLOSELY.

The radar

The Memphis radar (KNQA), 104 km away, was scanning. The volume nearest the first event began at 22:46 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Lawrence

When
August 14, 4:47 PM CST to 4:50 PM CST
Where
Lawrence County, 4 mi S of Annieville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
36.183, -90.383

Trees were knocked down due to straight line winds.

Thunderstorm Wind, Craighead

When
August 14, 5:20 PM CST to 5:25 PM CST
Where
Craighead County, Bono
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
BROADCAST MEDIA
Coordinates
35.683, -90.517

Straight line winds produced damage to the roof a home. Cars were also blown off of roadways.

Thunderstorm Wind, Craighead

When
August 14, 5:50 PM CST to 5:55 PM CST
Where
Craighead County, Jonesboro
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
35.567, -90.717

Straight line winds knocked down trees along Highway 141.

Thunderstorm Wind, Clay

When
August 14, 6:10 PM CST
Where
Clay County, Corning
Measured
60 kt (69 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
35.500, -90.150

Thunderstorm Wind, Cross

When
August 14, 6:25 PM CST to 6:30 PM CST
Where
Cross County, Cherry Vly
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
36.400, -90.583

Straight line winds caused damage to the Cross County School District bus shop.

Thunderstorm Wind, Greene

When
August 14, 6:35 PM CST to 6:40 PM CST
Where
Greene County, Marmaduke
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
LAW ENFORCEMENT
Coordinates
35.400, -90.767

Straight line winds blew a roof off of a trailer and knocked down several trees.

Hail, Poinsett

When
August 14, 6:36 PM CST to 6:40 PM CST
Where
Poinsett County, Trumann
Measured
0.75 in hail
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
36.100, -91.233

Thunderstorm Wind, Poinsett

When
August 14, 6:58 PM CST to 7:05 PM CST
Where
Poinsett County, Harrisburg
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
35.900, -90.800

Straight line winds knocked down trees on Highway 163 and power lines on Rayburn Road.

Thunderstorm Wind, Mississippi

When
August 14, 7:00 PM CST to 7:10 PM CST
Where
Mississippi County, Joiner
Measured
50 kt (58 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
35.833, -90.700

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526132, 5526133, 5526134, 5526135, 5526229, 5526225, 5526226, 5526227, 5526228.